Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 28, NWS Green Bay, WI

March 31, 2018

NWS Green Bay, WI issued this small craft advisory at Mar 31, 2018, 6:41 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2018, 6:41 PM CDT (23:41 UTC)
Expired
Apr 1, 2018, 3:19 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

463 
WHUS73 KGRB 312341
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
641 PM CDT Sat Mar 31 2018

LMZ541>543-010745-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-180401T0000Z/
/O.NEW.KGRB.SC.Y.0028.180331T2341Z-180401T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
641 PM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 4 AM CDT Sunday. The
Gale Warning has been cancelled. 

* WINDS...Northwest 15 to 25 knots. Gusts to 30 kts early.

* WAVES...5 to 8 feet over the nearshore waters of Lake Michigan,
  subsiding to 3 to 5 feet late this evening. Waves omitted due 
  to ice coverage on the central and southern Bay of Green Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-010045-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-180401T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
641 PM CDT Sat Mar 31 2018

...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Gale
Warning. 


$$
2 follow-up statements
018 
WHUS73 KGRB 010144
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
844 PM CDT Sat Mar 31 2018

LMZ541>543-010900-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-180401T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
844 PM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...4 to 7 feet over the nearshore waters of Lake Michigan,
  subsiding to 2 to 4 feet overnight. Waves omitted due to ice 
  coverage on the central and southern Bay of Green Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
927 
WHUS73 KGRB 010819
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
319 AM CDT Sun Apr 1 2018

LMZ541>543-010930-
/O.CAN.KGRB.SC.Y.0028.000000T0000Z-180401T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
319 AM CDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Small
Craft Advisory. 

$$

AK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 5:29 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 31, 5:29 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
529 PM CDT Sat Mar 31 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 331 PM CDT Sat Mar 31 2018

Main concerns in the short term are remaining snow in northern
Wisconsin, wind and temperatures.

Surface low pressure that moved across Wisconsin today was over
northern Lake Michigan at 19Z. As the system departed
precipitation ended across all except northern Wisconsin, where
there was still some light snow but it was diminishing. Kept a
slight chance for snow showers in far north central Wisconsin
tonight but the rest of the area should remain dry.

Winds increased due to the tight surface pressure gradient west
of the low but they should gradually decrease later in the night.
Recent observations indicated peak gusts around 30 knots at SUE,
ISW, MFI, MTW and OSH.

Cold advection along with new snow and clearing skies suggest
a rather cold night across the area but winds will be strong
enough to keep temperatures from tanking.

Sunshine tomorrow should allow for high temperatures in the mid
20s to lower 30s.

.LONG TERM...Sunday Night Through Saturday
Issued at 331 PM CDT Sat Mar 31 2018

The main forecast concern is the potential for another round of
accumulating snowfall starting late Monday afternoon and
continuing into Tuesday night.

High pressure should bring a dry and cold night on Sunday night.
Cold will be a recurring theme, as temperatures are expected to
remain much below normal throughout the extended period, due to a
couple reinforcing shots of Canadian air.

Of particular concern will be the potential for a prolonged
period of accumulating snow, possibly heavy over parts of central,
northeast and east central WI.

WAA will commence on Monday afternoon, in advance of a low
pressure system organizing over eastern Colorado. Snow or mixed
rain/snow is expected to develop later in the afternoon,
especially over the western and southern parts of the forecast
area. An inch or less of accumulation is expected over north
central WI. Light snow is expected to continue Monday night as
WAA, the RRQ of an upper jet and some weak mid-level
frontogenesis provide forcing. Additional accumulations of 1-3
inches are anticipated through the nighttime period.

Snow is expected to intensify on Tuesday as the surface low
tracks near the Chicago vicinity and an upper level trough
approaches. The track of the low favors the heaviest precipitation
over the southeast half of the forecast area, with additional
snow accumulations ranging from 2-3 inches in north central WI, to
3-6 inches in central, northeast and east central WI. Rain may
mix with the snow in spots Tuesday afternoon, as temperatures warm
into the middle 30s. The snow will linger into Tuesday night,
with additional minor accumulations anticipated, especially in
east central WI.

Minor precipitation chances will occur across northern WI due to
lake-effect or weak short-wave trofs, but most of the region will
have dry and cold conditions.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 529 PM CDT Sat Mar 31 2018

High pressure building into the western Great Lakes in the wake
of a low pressure system departing northern Lower Michigan, will
bring clearing VFR conditions and diminishing winds this evening.
Patchy MVFR clouds may pass over the far north at times tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for WIZ022.
&&

SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......TDH
Hazardous weather outlook, Mar 31, 2:48 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Sat Mar 31 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Sat Mar 31 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Snow is possible across the area late Monday afternoon through
Tuesday night. Significant snow accumulations are possible,
especially in central, northeast and east central Wisconsin.
The heaviest snow is expected to occur on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-012000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Sat Mar 31 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

MG/Kieckbusch

In the hours before

Local storm report, Mar 31, 1:51 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             PLOVER                  44.45N 89.53W
03/31/2018  M2.4 INCH        PORTAGE            WI   CO-OP OBSERVER

&&

BERSCH
Local storm report, Mar 31, 2:23 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HEAVY SNOW       MOUNTAIN                45.18N 88.48W
03/31/2018  M7.3 INCH        OCONTO             WI   TRAINED SPOTTER

&&

SAC
Local storm report, Mar 31, 2:24 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HEAVY SNOW       MANITOWISH WATERS       46.13N 89.88W
03/31/2018  M6.0 INCH        VILAS              WI   CO-OP OBSERVER

            STORM TOTAL.

&&

SAC
Local storm report, Mar 31, 4:08 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HEAVY SNOW       WAUSAU                  44.96N 89.63W
03/31/2018  M6.0 INCH        MARATHON           WI   BROADCAST MEDIA

            WSAW TV-7.

&&

SAC
Local storm report, Mar 31, 4:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
429 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     SNOW             4 W AURORA              45.78N 88.17W
03/31/2018  M7.0 INCH        FLORENCE           WI   COCORAHS

            STORM TOTAL.

&&

SAC
Local storm report, Mar 31, 5:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     SNOW             WASHINGTON ISLAND       45.38N 86.90W
03/31/2018  M3.9 INCH        DOOR               WI   CO-OP OBSERVER

            STORM TOTAL

&&

TH

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.